Programme

 

 

 

Saturday 1 March 2013

Welcome

Sunday 2 March  2013

08h00-10h00

Session 1:

Chair: P Goldberg, I Finlay

Colorectal session

08h30-10h30 Session 5:

Chair: B Baigrie, M Bernon

Laparoscopy

1. IBD and the general surgeon – a medical perspective – G Watermeyer

17. Tips and pitfalls in anti-reflux surgery – B Baigrie

2. Haemorrhoids - new tricks or reserving the old? – I Finlay

18. Laparoscopic colo-rectal surgery - how to get started – E Coetzee

3. The role of magnetic resonance enterography – S Candy

19. Staying out of trouble – the lap chole checklist – M Bernon

4. Should radiological regression influence the choice of rectal cancer surgery? – I Finlay

20. Thoracoscopic clearout of a retained haemothorax – S Edu

5. Problem cases – P Goldberg

21. Managing endometriosis found at laparoscopy – A Ndluni

Discussion 30min

Discussion 30min

Tea

 

Tea

 

10h30-12h30

Session 2:

Chair: A Windsor, A Boutall

Hernias

11h00-13h00

Session 6:

Chair: SR Thomson, S Burmeister

 

New advances in endoscopy

6. Applied anatomy of the groin and its pitfalls  –  S Bringman

22. The role of EUS in pancreatic lesions – S Burmeister

7. Laparoscopic vs open hernia: examining the evidence – C Kloppers

23. Investigation of occult GI bleeding – E Deetlefs

8. Laparoscopic hernia repair - staying out of trouble – R Oodit

24. Options for management of benign GI strictures – G Chinnery

9. Incisional hernia repair in 2014 – A Boutall

25. Current investigation and treatment of H Pylori related disease – D Levin

10. The role of biologics in abdominal wall reconstruction – A Windsor

26. Techniques in controlling upper GI bleeding –SR Thomson

27. Using the Ovesco clip – T Gottwald

Discussion 30min

Discussion 30min

Lunch

 

Lunch

 

13h30-15h30

Session 3:

Chair: PC Bornman, A Nicol

Salvage strategies in Surgery / how I get out of trouble

14h00-16h00

Session 7:

Chair: P Navsaria,

 D Kahn

How I do a....

11. Management of post fundoplication symptoms – PC Bornman

28. Difficult colonoscopy – M. Madden

12. Chronic traumatic diaphragmatic hernia – A Nicol

29. Laparoscopic splenectomy – L Cairncross

13. 'What to do when it all goes wrong'  - managing the abdominal catastrophe – A Windsor

30. Hernia repair post open abdomen – P Navsaria

31. Hind quarter amputation/ hip disarticulation – N Cloete

14. Surgical management of the giant perforated ulcer – E Dalwai

32. Parathyroidectomy – L Cairncross

15. Salvage strategies for failing haemodialysis arteriovenous fistulae (AVFs) – N Naidoo

33. Intercostal drain insertion – R Gandhi

Discussion 30min

Discussion 30min

Tea

 

Depart

 

16h00-17h00

Session 4: Keynote talk

Chair: Prof D Kahn

16. The Ileo-anal pouch after 30 years – I Finlay

17h00

Meet the speakers cocktail party